I'm glad you are having a scan to check. Maybe ask again when you get your scan results and tell them you want to understand why you are not having it. I wonder if any other factors determine whether you get this treatment... im not sure. You could always give the nurses a call on here and ask their advice?
I hope you get to the bottom of it x
On my last visit I said I'm worried about my bones health and doctor suggested Daxa scan. So I will get one soon.
But as I understand this drug should be added immediately after the primary treatment and without and additional investigation into bones as it also lowers the risk of cancer recurrence.
A bit worried now that if the dexa scan is ok they will not prescribe the drug.
Yes I am going to be having Zolandronic acid. I haven’t had it yet, they are discussing this with me at my next injection appointment. It might be worth asking your team about it? I don’t know what the criteria is for ladies to be offered it.
Thank you for taking the time to message me your journey. It’s good to know that your body has adjusted and you are now tolerating the side effects better. I’m hoping this will be the same for me too. My headaches seem to be easing now but the tiredness is overwhelming at times. But like you say it’s something we need to go through for peace of mind.
Take care and sending you much positivity. X
HI there Hope213,
I've been having 3 monthly Prostap injections for just over a year now through my GP - Prostap is effectively the same thing as Zoladex. I was already on Tamoxifen and wanted to knock my estrogen right down by turning off the estrogen from my ovaries. For me the side effects were worth it for that peace of mind I gained from Prostap.
Tamoxifen along with one of these gonadotrophin-releasing hormone analogues (GnRHa) is not an easy drug combination by any means - my breast care team don't routinely recommend it hence why I had to go to my GP to get Prostap and luckily he was on board with this.
Like you I found that it took a few weeks for that 1st Prostap injection to kick in but when it did I knew about it. I'd had it quite easy just on Tamoxifen to that point but bring in Prostap to the party as well and it became full on - lots of hot flushes, lots of cold shivers, very bad headaches that could last 48 hours or more, difficulty sleeping - those were the main ones.
However our bodies are really very good at adjusting - never under estimate that - I'm not saying I got rid of all those side effects but after my 2nd injection (mine were every 3 months) I was tolerating them a lot better. There was always a bit of a hit a couple of weeks after the injection as it all kicked in again but thankfully the headaches went as they were quite debilitating. The rest of it - flushes, shivers, difficulty sleeping - I've adjusted things to try and help with these - like my mattress, my bedding, etc - even trying to practice some mindfulness in the middle of the night when I can't sleep - I'm not great at it but it did help.
Hope this helps - take care + look after yourself x
Thank you for sharing your story. It’s good to know your headaches have stopped 🙂
sending many positive vibes to you on your continued journey.
I am in similar medication following a mastectomy last June. I have hot flushes 3-4 during the night and maybe 1 or 2 throughout the day. I had a few headaches after my first injection but I don’t get them now. I have been having the injection and tamoxifen since August 2020.
Good luck with your treatment x
Lovely to hear from you and how similar our situation is. I can appreciate how nervous you must be feeling in the run up to the injections. I was the same. I'm sure your oncologist has already told you that the zoladex injection can be be painful. I did find it painful but only for a few seconds as it went in. No where near as painful as a bioposy for example. I was then left with a dull ache in my tummy for the rest of the day. I have now had 2 injections.
Prior to having them I thought it would be like a switch and all the effect of your ovaries not producing oestrogen would be felt straight away. But I found it took about 2 weeks, except for headaches, but they did start when I took Tamoxifen and just seem to have got a little worse with zoladex. My consultant says the side effects should settle in 2-3 months. Im thinking positive and hoping that will be the case.
I have bought a chillow pillow to try and help with hot flushes. Not sure yet whether I will get used it yo but I'm giving it a go. Plus I'm also taking some supplements- evening primrose oil, glucosamine and cod liver oil which can help with side effects. I'm trying a natural balm to rub into my temples for the headaches.
I hope all goes well with your covid jab. I had mine last week and was so pleased. I know what you mean about everything being too much for your body. I had exactly the same thought. I did end up having chills and body aches after the covid jab but I just slept and was fine after 24 hours. Apparently this is common in younger people.
I'm sending you lots of positive vibes as your start your hormone therapy journey.
Take care, look after yourself.
Thanks for sharing your experience.
I haven't started hormone therapy yet. I'm getting the injection on Wednesday and tamoxifen when is ready to pick up. Also have a covid jab on Friday. Slightly worried now that this plan could be too intense for my body...
The radiotherapy is scheduled for end of March.
I'm also 43 diagnosed in Nov 2020.
Take care x
Yes it certainly does all get overwhelming! Thank you, taking each day as it comes and concentrating on feeling ok right now is definitely the right approach, I need to do more of this. Thanks for your advice. Take care xx
I was initially told zoladex for 2 years but then told 5?! Tamoxifen for 10 but like you possibly change post menopause? I try not to look too far ahead as it overwhelms me, I just make it to each day and try to focus on feeling ok right now xx
That's great to hear, definitely fingers crossed no more pop up in the future.
I've been told i will have the injections for up to 10 years but can also opt to have my ovaries out, in about 6 months, instead. Once I'm definitely post menopausal the Oncologist spoke about switching me onto Letrozole tablets instead of Tamoxifen. So things may change again but hopefully for now I'll get used to things.
Wishing you all the best and thanks again x
Glad I’ve reassured you a little 🙂
no, thankfully I can’t say I have any other side effects other than the hot flushes. I’m hoping nothing more will pop up in the future! Xx
Thank you for your message, yes that makes sense 🙂 It’s reassuring to hear it’s become your new normal. Are you still getting any other side effects or have they now settled?
Take care, xxx
I’ve been having monthly zoladex injections since last April and tamoxifen since the end of my chemo last September. It’s difficult to know which is the main culprit, but like you I have hot flushes just in the evening, starting anything from 8pm! I also have night sweats but they don’t wake me as such, it’s like my body has got used to it and I subconsciously clamber out of the duvet 😂 and by morning I’m wrapped back in it!
I think the main reassurance is that it soon becomes the norm and you’ll hopefully find your own pattern of side effects, if that makes sense.
sending strength and positivity xx
I was diagnosed with invasive breast cancer last October 2020. I had 3 tumours all of which were oestrogen positive (8/8). I'm 43 years old so the Oncologist has recommended ovarian suppression via Zoladex, following my surgery in November.
I had Tamoxifen for 3 weeks before my injection with no major side effects.
I'm now 3 weeks post Zoladex injections and I'm waking up every night with several hot flushes. They are not happening in the day. They are often with a headache. My sleep had been very disturbed since my diagnosis but I felt I was just starting to sleep better prior to this! Has anyone else only had hot flushes at night? The Oncologist has said any side effects from Zoladex are likely to settle in 2-3 months. Has anyone else found this to be the case? Ive also been having crazy dreams!
Any advice would be greatfully recieved.
Thank you, x